• I am so hungry all the time. My doc says it is part of the steroids. Any suggestions so I don't eat all the time.

    Asked by sbeck08 on Tuesday, April 24, 2012

    I am so hungry all the time. My doc says it is part of the steroids. Any suggestions so I don't eat all the time.

    5 Answers from the Community

    5 answers
    • CarolLHRN's Avatar

      I was expecting to lose weight with chemo, not gain weight! I am frequently hungry as well. Sometimes I wake up in the morning and my stomach is killing me it's so hungry. I have tried drinking diet soda or flavored water when I am hungry and between meals. It seems to me that sometimes it's not that I am hungry but rather thirsty.

      I am a lifetime weight watchers member but I stopped when I was diagnosed. The one thing that I still try to do is to figure out my food for the day in the morning including snacks. Then I try to stick with it even when I'm hungry.

      Eating foods high in fiber helps a lot too. They help you feel fuller longer.

      Most important though, you are on a tough journey and treats along the way help a lot to keep your eye on the end in sight and give you the strength to keep fighting.

      over 4 years ago
    • sbeck08's Avatar

      I was doing weight watchers too before I got diagnosed but had to quit. I hadn't thought about flavored water. I am have to try that!! Thanks.

      over 4 years ago
    • whirl's Avatar

      I too gained weight while on chemo. Two years later I am still trying to lose some of it. I have lost #4 pounds of it. I was given predisone with my chemo and was told I could take a couple for the next 3 days. She said I would feel better. I tried it once and for the next 3 I only took the one with chemo. I didn't feel any different.
      You might discuss your not taking it with your doctor.

      over 4 years ago
    • arashkya's Avatar

      I lost a lot of weight while ON treatments. It was when I was off that suddenly I couldn't get enough to eat. It worried me since I was overweight when I started, and was finally at a 'healthy' weight.

      My problem turned out to be thyroid related. I suppose that doesn't really help too much. But once my thyroid was finally under control, the need to eat all of the time went away.

      about 4 years ago
    • Susan_Steel's Avatar

      Not sure what meds you are on but some can impede thyroid. Make sure docs are continually checking your TSH values. Too high value results in added weight. Too low will do the reverse.

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more skin cancer - melanoma questions.  Also, don't forget to check out our Skin Cancer - Melanoma page.